Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 36, NWS Morristown, TN

March 28, 2021Washington County, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at Mar 28, 2021, 2:46 AM EDT for Washington County, Virginia. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2021, 2:46 AM EDT (06:46 UTC)
Expired
Mar 28, 2021, 3:04 AM EDT
In force
18 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Washington County, VA

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 3:00 AM EDTTSTM WND DMG1 S Glade Spring, VASEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WUUS54 KMRX 280646
SVRMRX
VAC191-280715-
/O.NEW.KMRX.SV.W.0036.210328T0646Z-210328T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
246 AM EDT Sun Mar 28 2021

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  Eastern Washington County in southwestern Virginia...

* Until 315 AM EDT.

* At 245 AM EDT, a severe thunderstorm was located 7 miles southwest
  of Chilhowie, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Glade Spring, Damascus, Lindell, Emory-Meadow View and Konnarock. 

This includes Interstate 81 in Virginia between mile markers 23 and
34.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3662 8161 3661 8163 3661 8183 3685 8194
      3689 8180 3679 8170 3664 8162 3664 8161
TIME...MOT...LOC 0645Z 252DEG 47KT 3673 8178 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
1 follow-up statement
283 
WWUS54 KMRX 280704
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
304 AM EDT Sun Mar 28 2021

VAC191-280714-
/O.CAN.KMRX.SV.W.0036.000000T0000Z-210328T0715Z/
Washington VA-
304 AM EDT Sun Mar 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3662 8161 3661 8163 3661 8183 3685 8194
      3689 8180 3679 8170 3664 8162 3664 8161
TIME...MOT...LOC 0700Z 252DEG 47KT 3681 8147 

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:34 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 28, 1:34 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
134 AM EDT Sun Mar 28 2021

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

The late afternoon and evening has been steady and busy. Flooding
remains the biggest threat, however, a few storms have produced
some large hail in some areas. The latest HRRR and RAP are in good
agreement on timing with the next round of strong storms. That
appears to be between 5 AM ET to 11 AM...moving from west to east
fairly rapidly. We expect strong winds, potentially damaging winds
along the edge of the stronger storms. On top of that will be the
additional heavy rainfall contributing to additional flooding.

No major changes to the ongoing forecast were needed.

AC

&&

.AVIATION...
06Z TAF DISCUSSION.

For the next few hours, VFR conditions are expected to continue at
CHA and TYS. TRI is expected to be affected by a cluster of storms
that will skirt just NW of the airport, with VCTS and gusty NW
winds expected. A line of storms is expected to move east across
the area between 10-14Z. This line will bring TS, gusty winds, and
IFR conditions at all TAF sites. Behind the line, winds will shift
to the W and remain gusty for most of the day, with broken VFR
cigs. Clearing skies and lighter winds should arrive around
22-00Z.

DGS

&&

.PREV DISCUSSION...
/ISSUED 348 PM EDT Sat Mar 27 2021/
SHORT TERM (Today through Tomorrow)...

Active weather will continue for the next 18-24 hours. Morning
convection that was mainly elevated brought numerous storms with
large hail and a few strong wind reports. That stuff has now moved
east of the Appalachian Mountains. The next area of concern will be
looking back across most of southern Tennessee. Warm front has
nudged into the southern parts of Tennessee and this could act to
focus the severe threat along and south of the front for another
round of strong to severe thunderstorms this afternoon and evening.
Hard to pinpoint where the front is based on surface obs due to them
also being influenced by the storms out there, but it's likely just
north of Chattanooga and definitely south of Knoxville as of this
writing. The big question for eastern Tennessee will be if
convection gets initiated in southeast Tennessee near the front.
Several CAMs seem to be hinting that the best mid/upper level
forcing will remain across middle and western Tennessee. Combine
this with the fact that the atmosphere in southeast TN got worked
over with the morning convection, and they haven't really broken up
the clouds much today, so think the atmosphere really hasn't had an
opportunity to destabilize today (which is maybe what happened with
the severe event about week ago). So unfortunately confidence on
storms firing across southeast Tennessee is low at this time.
Mesoscale analysis indicates that the atmosphere well south of the
front (more in AL/GA) is primed for some strong storms, but chances
for convective initiation is lower there due to lack of forcing. So
east Tennessee is kind of right on the edge of the better atmosphere
and forcing to see strong to severe storms this afternoon. So can't
let your guard down just yet as any storms moving in from Middle TN
and northern AL could remain or become severe this afternoon if
they're able to maintain.

As we move into tonight expect storms across middle TN to move into
northeast TN and southwest VA. The timing of these storms isn't
great to see severe thunderstorms, especially if they remain north
of the front. But even with elevated storms the threat for hail and
gusty winds will remain. The other threat which will impact the most
people will be the potential for flooding to get re-aggravated again
with any storms overnight. Flash Flood Watch has been expanded
across the entire forecast area and will remain that way into
tomorrow. Even though the rain will most likely be gone by morning
tomorrow the watch is out until the evening just to give people a
heads up since flood waters can take a while to recede.

Overnight the next best chance for severe weather will approach as
the cold front pushes through the area. A line of thunderstorms is
expected along the entire front from Mississippi up in to West
Virginia. Along this line the main threats will be strong straight
line winds (especially in any bowing segments of the line) and flash
flooding under heavy downpours. There is a threat for hail and a
quick spin up tornado along the line, but the chances are much lower
than the wind and flooding threat. I hate to say this, but at this
time the confidence on the timing of that line is still pretty low
because models are in disagreement on the timing. Many of the CAMs
have the line moving into the plateau counties around 08z and
exiting east of the mountains by 14z, but the NAM and some other
models move it into the plateau by 12z and east of the mountains by
18z. Have trended the timing closer to the CAMs with the earlier
time of arrival. So while the confidence on the TIMING of the storms
is low, the confidence on strong storms occurring at some time
overnight is HIGHER.

Also of note is a Wind Advisory will be in effect overnight into
tomorrow morning for the southern Appalachian Mountains as the low
level jet moves over the area. Models indicate a core of up to 60
knots around 850mb will be present. It looks like it will weaken as
it approaches, so while this isn't a slam dunk wind advisory, the
winds will still be gusty in the mountains tonight.

All rain and gusty winds will be east of the mountains by mid day on
Sunday, and skies should begin to finally clear out by Sunday night.

ABM

LONG TERM (Sunday night through Friday)...

Little changes were made to the long term portion of the forecast as
weather quiets down for a while, and have stuck very close to
national guidance. There will be a minor threat for light snow in
the higher elevations early Thursday morning. And temperatures
currently are forecasted to fall at or below freezing for much of
the area Thursday/Friday/Saturday morning (Friday being the
coldest). Due to time constraints have inserted the previous long
term discussion below as it covers much of what this afternoons
forecast calls for in detail.

Drying conditions to begin late Sunday or Sunday night and much
cooler by Monday morning. Lows will drop in the mid to upper 30s.
This will be low enough for some patchy frost across northeast
Tennessee, southwest Virginia and the northern Cumberland Plateau.
Temperatures cooler Monday especially north as high pressure builds
in from the west and northwest. Drying will be short lived as active
pattern resumes Monday night. The surface high will shift quickly to
the northeast and mid Atlantic coast late Monday with a easterly and
southeast flow beginning to develop Monday night. Once again this
will bring moisture north over the old frontal boundary from Sunday
back to the north.

Showers will develop north of the boundary Monday night and Tuesday.
The accompanying cold front moving in from the west and northwest
will bring back showers and probable thunderstorms Wednesday.
Another period of moderate rainfall late Tuesday night and Wednesday
possibly heavy Wednesday evening could bring back some flood
concerns especially for some of the rivers. Wednesday night much
colder behind the front with lingering showers and enough cold air
for some snow showers. Some minor accumulations possible highest
elevation by Thursday morning. It will be cold enough early Thursday
that even some lower elevations snow showers could briefly occur.
Lows will drop down into the lower to mid 30s. Wrap around moisture
and cold air advection will keep clouds across much of the area
Thursday morning with afternoon clearing, so winter like
temperatures expected. Highs Thursday mid to upper 30s higher
elevations and lower elevations from the lower to mid 40s southwest
Virginia to the upper 40s to mid 50s in Tennessee. Friday high
pressure settles overhead with slow warming about 5 degrees warmer
then Thursday. Temperatures Friday will be even colder in the mid
20s northeast to the lower 30s southwest. Some frost is possible
depending on moisture increase as northwest winds will continue
across much of the area overnight. With the growing season already
underway a Frost advisory or Freeze Warning may need to be issued
for Friday over part of the forecast area.

A lead shortwave impulse will bring scattered showers Mon night
through Tues morning, followed by a better chance of both showers
and thunderstorms ahead of a strong cold front as the longwave
trough moves E on Wed. Behind this front Wed night through Fri, an
unseasonably deep mid/upper trough will dig into the eastern CONUS
with temps 10-15 degrees below normal. Any lingering showers could
mix with snow showers in the higher elevations late Wed night into
early Thurs before ending as drier air moves in during the day Thurs.

ABM

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             68  40  65  46  67 / 100   0   0  10  20
Knoxville McGhee Tyson Airport, TN  67  37  62  41  71 / 100   0   0  10  30
Oak Ridge, TN                       67  36  62  41  70 / 100   0   0  10  30
Tri Cities Airport, TN              66  34  61  38  71 / 100  10   0  10  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through this evening for Cherokee-Clay.

TN...Flash Flood Watch through this evening for Anderson-Bledsoe-
     Blount Smoky Mountains-Bradley-Campbell-Claiborne-Cocke
     Smoky Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
     Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
     Morgan-North Sevier-Northwest Blount-Northwest Carter-
     Northwest Cocke-Northwest Greene-Northwest Monroe-Rhea-
     Roane-Scott-Sequatchie-Sevier Smoky Mountains-Southeast
     Carter-Southeast Greene-Southeast Monroe-Sullivan-Unicoi-
     Union-Washington-West Polk.

     Wind Advisory until 2 PM EDT this afternoon for Blount Smoky
     Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

VA...Flash Flood Watch through this evening for Lee-Russell-Scott-
     Washington-Wise.

&&
Hazardous weather outlook, Mar 27, 3:54 PM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
354 PM EDT Sat Mar 27 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280800-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
354 PM EDT Sat Mar 27 2021 /254 PM CDT Sat Mar 27 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible today, mainly west of
Interstate 75. The primary threat with these storms will be large
hail, with damaging wind gusts also possible. An isolated tornado
cannot be ruled out in the southern TN Valley this evening. In
addition heavy downpours could lead to flash flooding across the
area.

There will also be the potential for heavy rainfall today, which
could cause flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A line of showers and thunderstorms is expected to sweep across
the entire area on Sunday morning. The primary threat will be
damaging winds, but an isolated tornado cannot be ruled out. A
threat of flooding will also continue into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed today and Sunday.

In the hours before

Special weather statement, Mar 28, 12:55 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Morristown TN
1255 AM EDT Sun Mar 28 2021

TNZ015-016-038-039-042-VAZ001-005-280545-
Hamblen TN-Northwest Greene TN-Hancock TN-Grainger TN-Hawkins TN-
Scott VA-Lee VA-
1255 AM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...HANCOCK...NORTHERN
GREENE...NORTHEASTERN GRAINGER...HAMBLEN...LEE AND SOUTHWESTERN SCOTT
COUNTIES UNTIL 145 AM EDT...

At 1254 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Hensley Store to 8 miles east
of Tazewell to near Morristown. Movement was east at 60 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Morristown, Rogersville, Sneedville, Jonesville, Bean Station,
Surgoinsville, Pennington Gap, Russellville, Church Hill and Mosheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3661 8274 3642 8268 3641 8270 3641 8268
      3631 8265 3614 8332 3642 8341 3641 8339
      3646 8337 3653 8340 3657 8343 3667 8342
      3669 8338 3679 8286
TIME...MOT...LOC 0454Z 251DEG 51KT 3662 8336 3643 8341 3622 8335

SR
Special weather statement, Mar 28, 1:18 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Morristown TN
118 AM EDT Sun Mar 28 2021

TNZ012>014-036-037-280600-
Anderson TN-Claiborne TN-Scott TN-Union TN-Campbell TN-
118 AM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAIBORNE...NORTHERN
ANDERSON...CAMPBELL...EASTERN SCOTT AND UNION COUNTIES UNTIL 200 AM
EDT...

At 118 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wilkerson to near Jacksboro. Movement was east
at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
La Follette, Maynardville, New Tazewell, Jacksboro, Harrogate,
Jellico, Caryville, Rocky Top, Norris and Norris Dam State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3660 8360 3634 8365 3634 8367 3633 8368
      3628 8369 3626 8370 3624 8369 3618 8446
      3659 8437 3658 8369 3660 8367
TIME...MOT...LOC 0518Z 259DEG 36KT 3659 8399 3627 8418

SR
Special weather statement, Mar 28, 1:39 AM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
139 AM EDT Sun Mar 28 2021

TNZ016-017-042-044-VAZ001-005-006-008-280630-
Sullivan TN-Washington TN-Northwest Greene TN-Hawkins TN-
Washington VA-Scott VA-Russell VA-Lee VA-
139 AM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN...NORTHEASTERN
HAWKINS...NORTHWESTERN WASHINGTON...NORTHEASTERN GREENE...
SOUTHWESTERN RUSSELL...EAST CENTRAL LEE...SCOTT AND SOUTHWESTERN
WASHINGTON COUNTIES AND THE CITY OF BRISTOL UNTIL 230 AM EDT...

At 139 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Stone Gap to 8 miles west of Gray.
Movement was east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Bristol Va, Gate City,
Surgoinsville, Weber City, Spurgeon, Colonial Heights and Gray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3651 8206 3630 8272 3680 8292 3683 8281
      3681 8278 3683 8275 3682 8270 3687 8264
      3688 8258 3689 8240 3688 8240 3689 8237
      3689 8232 3691 8232 3691 8230 3695 8232
      3696 8227
TIME...MOT...LOC 0539Z 252DEG 47KT 3679 8275 3640 8263

SR
Local storm report, Mar 28, 2:25 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
225 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     FLASH FLOOD      1 SSE CARYVILLE         36.31N 84.21W
03/28/2021                   CAMPBELL           TN   LAW ENFORCEMENT

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
            SSE CARYVILLE. 10 HOMES EVACUATED ACROSS
            CARYVILLE AND LA FOLLETTE. TRAIN TRACKS
            WASHED AWAY. AND MUD SLIDES.

&&

DH
Local storm report, Mar 28, 2:35 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             3 WNW BRISTOL VA        36.63N 82.21W
03/28/2021  E1.00 INCH       WASHINGTON         VA   PUBLIC

&&

DH
Local storm report, Mar 28, 2:45 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      2 NNW KINGSPORT         36.56N 82.58W
03/28/2021                   SULLIVAN           TN   LAW ENFORCEMENT

            SEVERAL ROADWAYS ARE FLOODED ACROSS
            KINGSPORT.

&&

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:06 PM EDTSpecial Weather StatementMRXScott39 min
Mar 27, 8:31 PM EDTSevere Thunderstorm WarningMRXScott, Washington, City of Bristol44 min
Mar 27, 8:36 PM EDTAreal Flood WarningMRXLee, Scott3 hr
Mar 27, 11:37 PM EDTAreal Flood WarningMRXLee, Scott3 hr
Mar 28, 12:55 AM EDTSpecial Weather StatementMRXLee50 min
Mar 28, 1:14 AM EDTFlash Flood WarningMRXLee, Scott3 hr
Mar 28, 1:39 AM EDTSpecial Weather StatementMRXScott, City of Bristol51 min
Mar 28, 1:43 AM EDTAreal Flood WarningMRXRussell, Scott, Washington, City of Bristol3 hr
Mar 28, 1:47 AM EDTSevere Thunderstorm WarningMRXScott43 min
Mar 28, 2:18 AM EDTSevere Thunderstorm WarningMRXScott, Washington, City of Bristol42 min
Mar 28, 2:58 AM EDTFlash Flood WarningMRXRussell, Scott, Washington, City of Bristol3 hr
Mar 28, 4:04 AM EDTFlash Flood Warning Considerable damage threatMRXLee, Scott7 hr
Mar 28, 4:16 AM EDTFlash Flood Warning Considerable damage threatMRXScott, Washington, City of Bristol3 hr
Mar 28, 4:58 AM EDTAreal Flood AdvisoryMRXLee, Russell, Scott, Wise, City of Norton115 min
Mar 28, 6:08 AM EDTSpecial Weather StatementMRXScott, City of Norton52 min
Mar 28, 6:52 AM EDTFlash Flood WarningMRXLee, Russell, Scott, Wise, City of Norton6 hr
Mar 28, 7:08 AM EDTFlash Flood WarningMRXRussell, Scott, Washington, City of Bristol6 hr
Mar 28, 7:46 AM EDTRiver Flood WarningMRXScott35 hr
Mar 28, 9:05 AM EDTRiver Flood WarningMRXLee23 hr
Mar 28, 11:07 AM EDTRiver Flood WarningMRXScott33 hr
Mar 28, 11:10 AM EDTAreal Flood WarningMRXLee, Scott21 hr
Mar 28, 11:11 AM EDTAreal Flood WarningMRXLee, Scott20 hr
Mar 28, 1:15 PM EDTAreal Flood WarningMRXLee, Russell, Scott, Wise, City of Norton5 hr
Mar 28, 1:22 PM EDTAreal Flood WarningMRXRussell, Scott, Washington, City of Bristol18 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.